November 2014 to January 2015
It's now over eight weeks of the worst wave I’ve experienced throughout all this and I think the light is dawning and sunshine is finally breaking through the clouds! I don’t want to say too much at this moment as I’ve tempted fate before and found myself in darkness again. Better to enjoy the moment and rekindle the hope within me.
I’ve experienced numerous symptoms, both the return of the old and some newly arrived after two years off the drugs. It's unbelievable but I’ve documented all of it here to the best of my ability. However bad it gets it seems these intense waves have to be endured before our healing can resume and follow its course to bring us to full health.
Today I’ve had two nights with relatively calm sleep, a miracle after the insomnia, tachycardia, sweats, nightmares and restlessness of the past weeks. My reminders that I’m still in withdrawal are the return of low back pain and stiffness and a feeling of drowsiness. In myself I am more positive that I’m settling and slowly getting there. I just wish it would all remain calm and not throw me back down again. I've often wondered how it will end? I think it's just going to continue as a roller coaster ride for the moment although I hope the twists and turns and downhill plummets will become less dramatic. I will hold on and reach out to all of you still suffering. We will be well and arrive at that final destination having a much greater appreciation of life. 💖
I’m going to sign off for January and it’s horrors and look towards a new month and renewed hope. Everything passes, everything has its time. My Blog will continue under Recovery Blog 4.
The last six weeks have been the most challenging of my whole withdrawal experience. Every day has been different and every day has presented a new hurdle for me to jump. Each test has been accompanied by severe anxiety, that has either dominated my day or floated along in the background of something else.
Where to start and how to explain it all may be beyond my present cognitive powers! I will list the symptoms to try and help others identify with their own withdrawal problems. It started with tachycardia or very fast heart rate. This would jerk me out of sleep as soon as I began to drop off and persisted throughout the hours of darkness causing many sleepless nights. I’ve said before how I’ve ended up ringing the emergency NHS line just for reassurance. It never panicked me because all I could do was accept. Eventually it passed and I started to have some disturbed, intermittent sleep for a few days.
Temperature fluctuations meant I would go to bed freezing cold with bed socks, electric blanket on full, even a hat to keep my head warm, only to wake an hour or two later drenched in sweat and throwing everything off. That was all followed by some extremely ‘foggy’ days when my brain just couldn’t function and when I either stayed on my bed listening to music or dragged myself to my chair to divert with television. Dizziness accompanied all this and sometimes just standing was an effort. I felt as if I was trying to balance on a stormy sea swaying backwards and forwards.
Every part of my body seems to have been assaulted one way or another; headaches, tendonitis in my wrists, earache and deafness, sore twitching and itchy dry eyes, sore nose, dry tender skin and so the list goes on but as each new symptom has appeared so it has petered out over a few days. My ongoing problem for now is my stomach which accompanies the chronic anxiety so bad that it takes my breath away and causes shaking and constant body vibrations. My battered stomach tries to make a tremendous effort to digest food but this results in cramps, wind, gurgling, constipation green stools and nausea. I’ve lost 6 lbs but hopefully this has stopped for now.
So that’s it really. I’ve talked to others even talked to my doctor in desperation but the only way is through. For now I’m very weak and tire easily but I suppose that’s nothing to the persistent wave of acute symptoms I’ve been through. I have had some tests but the only negative result has been my kidney function and I’m hoping this is all due to the withdrawal as well. I do have high BP when the anxiety grips me.
This period has been as bad, if not worse, than the first months off. It has also been different in many ways. I feel there has been something major going on. I’m not done with it all yet but I am functioning a little better today. I continue to hope that all the turmoil within me could be my body finally waking up and bursting back into life with a flourish! I would love this to be true but I must hold on and trust in the process while it all gets sorted out, perhaps for one last time. Every day has been a challenge and every day has seen some sort of change either physically or mentally. Even if not the end I can survive and know one day I’ll be well again.
At this date I continue to hang in there by the tips of my fingers, which are raw with the effort. This has been my worst period yet and is now at five weeks of severe symptoms. I have had the occasional day of respite but these are rare. I’m very tired from lack of the sleep, which only comes in fits and starts and is nearly always accompanied by tachycardia and sweats. I’m also suffering deafness in both ears but worst in my right ear, which feels totally blocked.
I am exhausted and lie on my bed for most of the time. I find concentrating on anything is difficult because I’m so tired. I have to be very careful what I eat as it seems my sensitivities to foods have ramped up as well. This is rough and scary but the only way is forwards. If staying in my room is all I can manage then I must accept this.
I did call a doctor out. He was open minded and wanted to rule out any other concerns such as heart, thyroid and nutritional deficiencies. I receive the results soon but doubt there is anything else apart from withdrawal. I’m severely kindled and suffered very long term use so must expect a continuing difficult journey to health.
My Christmas and New Year have been non-events as I’ve watched them pass by without being able to participate. Perhaps the most worrying thing is the fact that I was better than this last year when I was able to cook the turkey dinner and enjoy the day with our old friend. This year I crawled out of bed for a few hours and sat in an armchair. A year ago, soon after Christmas I believed I was almost recovered. This year I feel I am back at square 1 and have no idea how much more I must tolerate.
I hate to moan but I’ve vowed to tell it as it is so it’s no use pretending everything is hunky dory as this would only give a false impression of recovery. It’s a bad time…..I can’t sleep, think, eat, hear or relax. I’m in a sort of limbo land waiting for this to pass. It will pass as the natural outcome of withdrawal is recovery. I had hoped to achieve full health long before this but my CNS was obviously not ready and needed more time. I must accept and keep treading the boards until the light returns to guide me.